MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE SCREW, CORTICAL FIX, POLYAXIAL, MIS 5.5, TI, 8X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY-SYNTHES SPINE SCREW, CORTICAL FIX, POLYAXIAL, MIS 5.5, TI, 8X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186731845
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Lot unknown.Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
Implant broke during insertion.Complaint form sent to rep per complaint form: when placing the revision screw, the screwdriver made a popping noise which was the tip of the driver breaking.The tip was stuck in the screw and we had to attach a rod to remove.We broke off the head of the screw attempting to remove and then used a reverse threaded removal tip in order to remove the screw shaft.
 
Additional Manufacturer Narrative
Udi: (b)(4).Visual examination of the cortical fix bottom loading shank 8x45mm polyaxial screw found that the tulip head had become detached from the polyaxial¿s screw shank.Observations suggest that unanticipated high amounts of force were placed on the tulip head resulting in the tulip head becoming detached from the polyaxial¿s screw shank.Dhr review identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.No emerging trends were found requiring further actions.A definitive root cause for the polyaxial screw¿s tulip head becoming detached from the polyaxial screw¿s shank cannot be positively determined.However, observations suggest that unanticipated high amounts of force were placed on the tulip head resulting in the tulip head becoming detached from the polyaxial¿s screw shank.As there has been no issues identified in the manufacturing or release of this device that could have contributed to the problem reported by the customer and no systemic trends requiring immediate action have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW, CORTICAL FIX, POLYAXIAL, MIS 5.5, TI, 8X45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6824164
Report Number1526439-2017-10714
Device Sequence Number11090879
Product Code NKB
UDI-Device Identifier10705034352190
UDI-Public(01)10705034352190
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186731845
Device Catalogue Number186731845
Device Lot NumberARLC39
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/25/2017
Patient Sequence Number1
Patient Age68 YR